Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 7, 2014, 12:12 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 12:12 PM HST (22:12 UTC)
- Expired
- Apr 8, 2014, 6:00 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWHW70 PHFO 072212 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1212 PM HST MON APR 7 2014 ...WIND ADVISORY FOR LANAI AND THE KOHALA PORTION OF BIG ISLAND... .STRONG NORTHEAST TRADE WINDS DUE TO HIGH PRESSURE FILLING IN OVER THE STATE WILL PRODUCE ADVISORY LEVEL WINDS ON LANAI AND KOHALA PORTION OF THE BIG ISLAND WHERE FLOW IS ACCELERATED DUE TO CHANNELING AND DOWNSLOPING. HIZ014-015-026-081115- /O.NEW.PHFO.WI.Y.0019.140407T2212Z-140408T1600Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 1212 PM HST MON APR 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
3 follow-up statements
853 WWHW70 PHFO 080130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON APR 7 2014 ...WIND ADVISORY FOR LANAI AND THE KOHALA PORTION OF BIG ISLAND... .STRONG NORTHEAST TRADE WINDS DUE TO HIGH PRESSURE FILLING IN OVER THE STATE WILL PRODUCE ADVISORY LEVEL WINDS ON LANAI AND KOHALA PORTION OF THE BIG ISLAND WHERE FLOW IS ACCELERATED DUE TO CHANNELING AND DOWNSLOPING. HIZ014-015-026-081430- /O.CON.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 330 PM HST MON APR 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
824 WWHW70 PHFO 080330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 530 PM HST MON APR 7 2014 ...WIND ADVISORY FOR LANAI AND THE SUMMITS AND KOHALA PORTIONS OF BIG ISLAND... HIZ028-081500- /O.EXA.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 530 PM HST MON APR 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...NORTH 40 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014-015-026-081500- /O.CON.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 530 PM HST MON APR 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
410 WWHW70 PHFO 081607 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 607 AM HST TUE APR 8 2014 ...GUSTY TRADE WINDS TO CONTINUE THROUGH THIS EVENING... HIZ014-015-026-090400- /O.EXP.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ /O.NEW.PHFO.WI.Y.0020.140408T1607Z-140409T0400Z/ LANAI MAKAI-LANAI MAUKA-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 607 AM HST TUE APR 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6PM THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-081715- /O.EXP.PHFO.WI.Y.0019.000000T0000Z-140408T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 607 AM HST TUE APR 8 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SUMMIT WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 7, 10:02 AM HST, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 7, 10:02 AM HST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1002 AM HST MON APR 7 2014 .SYNOPSIS... A SHEAR LINE MOVING ACROSS THE STATE WILL BRING IN SHOWERS ACROSS THE WINDWARD PORTIONS OF THE BIG ISLAND AND MAUI COUNTY. DRIER WEATHER IS EXPECTED FROM TUESDAY THROUGH THURSDAY AS HIGH PRESSURE AND BUILDS IN FROM THE NORTHWEST. && .DISCUSSION... VISIBLE SATELLITE AND RADAR SHOWS A LINE OF CLOUDS AND SHOWERS ASSOCIATED WITH A SHEAR LINE OVER AND UPSTREAM OF MAUI AND MOLOKAI THIS MORNING. RAIN ACCUMULATIONS HAVE BEEN MODERATE WITH SOME ISOLATED HEAVIER DOWNPOURS ON BOTH ISLANDS. THE NORTHERN PART OF THE HAMAKUA COAST HAS ALSO SEEN AN UPTICK IN SHOWERS THIS MORNING. THE SHEAR LINE IS EXPECTED TO SLIDE EASTWARD TODAY AND TONIGHT...LIKELY LINGERING ACROSS THE WINDWARD SIDE OF THE BIG ISLAND ON TUESDAY. HIGH PRESSURE CENTERED NORTHWEST OF THE STATE IS CURRENTLY PUSHING IN FRESH TO STRONG TRADE WINDS BEHIND THE SHEAR LINE. THIS IS PRODUCING RELATIVELY DRY AND PLEASANT WEATHER OVER KAUAI AND OAHU...THOUGH WINDWARD SIDES OF BOTH ISLAND ARE SEEING A BIT OF LOW CLOUD COVER. SOUNDINGS FROM THIS MORNING SHOW A STABLE MIDLEVEL INVERSION IN PLACE WITH HEIGHTS AT AROUND 8000 FEET. SO WHILE THERE IS PLENTY OF MOISTURE IN PLACE UPSTREAM OF THE BIG ISLAND AND MAUI COUNTY...THE INVERSION IS LIMITING THESE SHOWERS FROM BECOMING VERY STRONG. A FEW SHOWERS WILL PUSH ON LEEWARD SIDES OF MOLOKAI AND MAUI...THOUGH THESE ARE LIKELY TO BE LIGHT AND BRIEF. THE BREEZY WINDS WILL CONTINUE THROUGH WEDNESDAY NIGHT BEFORE BEGINNING TO WEAKEN AS THE HIGH MOVES EAST AHEAD OF AN APPROACHING FRONT. WEATHER WILL GENERALLY BE DRIER TUESDAY THROUGH THURSDAY. LATEST GLOBAL MODEL SOLUTIONS REMAIN IN FAIR AGREEMENT ABOUT BRINGING A VERY WEAK FRONT PASSING JUST NORTH OF THE AREA WITH LITTLE OR NO SIGNIFICANT IMPACTS FOR THE ISLANDS ON FRIDAY NIGHT AND SATURDAY...OTHER THAN THE WIND DECREASE. THE TRADES WILL QUICKLY BUILD BACK LATE SATURDAY AND SUNDAY...AND WILL DRY CONDITIONS OUT AGAIN. && .AVIATION... WIDESPREAD MVFR PREVAILS ALONG WINDWARD TERRAIN DUE TO CLD/SHRA MAINLY OVER MAUI COUNTY AS IT MOVES E AND BECOMES FOCUSED MORE ON THE BIG ISLAND BY 08/10Z. WINDWARD TERMINALS SHOULD SEE FQNT MVFR CONDITIONS THROUGH 08/04Z-08/06Z. AIRMET SIERRA IS POSTED FOR MT OBSC ALONG WINDWARD SECTIONS UNTIL FURTHER NOTICE FOR THE SMALLER ISLANDS. THIS WILL LIKELY BE EXPANDED EWD WITHIN THE NEXT 2-3 HOURS. STRONG NRLY SFC FLOW WILL PRODUCE LLVL LEE TURB UNTIL FURTHER NOTICE. ALSO A TROF ALF WILL ALSO PRODUCE MOD TURB ABV FL280. AIRMET TANGO IS IN EFFECT FOR BOTH AREAS. PLEASE SEE THE AIRMETS FOR GREATER DETAIL. && .MARINE... A NORTHWEST SWELL WILL CONTINUE TO GENERATE ADVISORY LEVEL SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS TODAY. A HIGH SURF ADVISORY IS IN EFFECT FOR THESE SHORES. SURF WILL GRADUALLY DECREASE TONIGHT THROUGH MIDWEEK. ANOTHER SWELL OF SIMILAR SIZE BUT FROM THE WEST-NORTHWEST WILL ARRIVE FRIDAY NIGHT AND INTO SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST COASTAL WATERS EXPOSED TO THE NORTHWEST SWELL AND BREEZY WINDS. A COUPLE OF ZONES SOUTH OF THE BIG ISLAND WILL BE ADDED FOR TONIGHT AS THE WINDS SPREAD SOUTHWARD. EXPECT WINDS TO STAY FRESH TO STRONG THROUGH WEDNESDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY FOR BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS. && DISCUSSION/MARINE...FOSTER AVIATION...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:22 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 60 hr |
| Apr 6, 3:33 PM HST | Small Craft Advisory | HFO | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.